[ Contents | Search | Post | Reply | Next | Previous | Up ]
Date: 25 Nov 2001
Remote Name: 10.10.17.71
I am 30 years old and facing a THR due to osteoarthritis so they say. I was diagnosed with rheumatoid arthritis when I was 16 years old. During the course of my treatment early on I was taking 10 mg. of prednisone daily for I guess 5 years. My doctor told me that the dose was very low and should not cause any problems, but I am wondering if prednisone could be to blame. My orthopedic doctor seems to think that it was injured in some way. He did not mention anything about AVN. My other hip is untouched by any deterioration. X-rays taken Feb. 2000 still showed that I had a minimal amount of cartilage. X-rays taken in Oct. 2001 show no cartilage. I do have pain after being on it for awhile but there are times when I do not have any pain at all when I walk, just a bad limp. I do not know if surgery is the right thing to do, but I do not want to worsen my hip by waiting. Soooo confused. I am planning on having surgery Dec. 20th. I am seriously thinking of not going through with it. Some of the stories I have read have not been positive ones. Anyone have any suggestions?